PASCAL - Pattern Analysis, Statistical Modelling and Computational Learning

On properties of cell matrices
Gašper Jaklic and Jolanda Modic
Appl. math. comput. Volume 216, Number 7, pp. 2016-2023, 2010. ISSN 0096-3003

Abstract

In this paper properties of cell matrices are studied. A determinant of such a matrix is given in a closed form. In the proof a general method for determining a determinant of a symbolic matrix with polynomial entries, based on multivariate polynomial Lagrange interpolation, is outlined. It is shown that a cell matrix of size n>1 has exactly one positive eigenvalue. Using this result it is proven that cell matrices are (Circum-)Euclidean Distance Matrices ((C)EDM), and their generalization, k-cell matrices, are CEDM under certain natural restrictions. A characterization of k-cell matrices is outlined.

EPrint Type:Article
Project Keyword:Project Keyword UNSPECIFIED
Subjects:Theory & Algorithms
ID Code:8205
Deposited By:Boris Horvat
Deposited On:21 February 2012